Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 28, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 19, 2002, 9:44 PM CST for Madison County, Yazoo County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2002, 9:44 PM CST (03:44 UTC)
- Expired
- Feb 19, 2002, 10:15 PM CST
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Madison County, MS, Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 6:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 200344
SVRJAN
MSC089-163-200415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CST TUE FEB 19 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI
MADISON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 1015 PM CST
* AT 943 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MADISON COUNTY...OR ABOUT 11 MILES NORTH
OF CANTON...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL...
EFFECT CAMERON BY 955 PM.
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3280 9020 3264 9012 3268 8976 3285 8975
3289 9002What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:55 PM CST, 49 minutes earlier.
Area forecast discussion, Feb 19, 8:55 PM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 PM CST TUE FEB 19 2002 INTENSE PRESSURE GRADIENT IN PLACE HAS PRODUCED WIDESPREAD WINDS FROM 20 TO 25 MPH. WIND SPEEDS WILL BE AUGMENTED BY WINDS ASSOCIATED WITH LINE OF SHOWERS/THUNDERSTORMS MOVING THROUGH THE FORECAST AREA TONIGHT. WILL SEE PRESSURE GRADIENT RELAX SLIGHTLY BY MIDNIGHT AS SURFACE TROUGH MOVES CLOSER. .JAN... AR...NONE. LA...NONE. MS...WIND ADVY IN EFFECT UNTIL MIDNIGHT.
In the hours before
Special weather statement, Feb 19, 9:36 PM CST, 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 936 PM CST TUE FEB 19 2002 ...THUNDERSTORMS... A BAND OF THUNDERSTORMS ACROSS WEST MISSISSIPPI THIS EVENING WILL MOVE TO THE EAST TONIGHT. THE STRONGEST STORMS WILL MOVE FROM WEST CENTRAL MISSISSIPPI COUNTIES INTO EAST CENTRAL MISSISSIPPI THIS EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS MUCH OF MISSISSIPPI TONIGHT. THE INTENSE PRESSURE DIFFERENCE PRODUCED BY THE APPROACHING LOW AND HIGH PRESSURE ON THE EAST COAST WILL RESULT IN WINDY CONDITIONS TONIGHT. THIS WILL INCREASE THE THREAT OF DAMAGING WIND AS THUNDERSTORMS MOVE ACROSS MISSISSIPPI TONIGHT. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. ...NON PRECIPITATION... IT WILL BE WINDY OVER MUCH OF MISSISSIPPI TONIGHT WITH WIDESPREAD WIND SPEEDS FROM 20 TO 25 MPH. A LINE OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA WILL CONTRIBUTE TO WIND SPEEDS...PRODUCING WIND FROM 25 TO 30 MPH AT MANY LOCATIONS EAST OF A LINE FROM GREENWOOD TO VICKSBURG TO NATCHEZ. INTENSE PRESSURE DIFFERENCES BETWEEN A DEEP LOW PRESSURE SYSTEM OVER OKLAHOMA AND A HIGH PRESSURE SYSTEM ON THE EAST COAST WILL PRODUCE STRONG GUSTY WIND ACROSS MUCH OF MISSISSIPPI TONIGHT. WIND SPEEDS WILL DECREASE SIGNIFICANTLY BEHIND THE BAND OF SHOWERS AND THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA. THE PRESSURE DIFFERENCE WILL ALSO BEGIN TO RELAX BY MIDNIGHT. BOATERS ON AREA LAKES AND RIVERS ARE URGED TO USE EXTREME CAUTION THIS EVENING. MOTORISTS SHOULD ALSO EXERCISE CAUTION. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:47 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 28 min |
| Feb 19, 9:08 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 22 min |
| Feb 19, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.